Missouri, 2007

Damaging Wind in Missouri, May 27, 2007

May 27, 2007 · NWS PAH · 1 event in 1 county or zone

An isolated severe weather event occurred in the Mississippi River delta. The storm occurred in a deep southwest flow ahead of a broad upper level trough over the southern Plains.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

An isolated severe weather event occurred in the Mississippi River delta. The storm occurred in a deep southwest flow ahead of a broad upper level trough over the southern Plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at May 27, 1:45 AM CST, 11 hours 35 minutes earlier.

Area forecast discussion, May 27, 1:45 AM CST, 11 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
245 AM CDT SUN MAY 27 2007

.SHORT TERM /TODAY THROUGH TUESDAY NIGHT/...

VERY LITTLE CHANGE IN THE SYNOPTIC SITUATION WILL OCCUR THROUGH
TUESDAY. FORECAST WILL ESSENTIALLY BE ONE OF PERSISTENCE THROUGH
THIS PERIOD. MID LEVEL RIDGE OVER THE SOUTHEASTERN STATES WILL
REMAIN INTACT. SCATTERED...MAINLY DIURNAL CONVECTION WILL OCCUR
DAILY ON THE PERIPHERY OF THE RIDGE. BASED ON PATTERN OF THE LAST
FEW DAYS...THUNDER SHOULD BE LIMITED MOSTLY TO THE AFTERNOON AND
EVENING HOURS. MOS POP GUIDANCE KEEPS ONLY HOP BELOW 20 PERCENT ALL
THREE DAYS. ELSEWHERE...POPS ARE MOSTLY IN THE 20 TO 30 PERCENT
RANGE. THIS LOOKS REASONABLE BASED ON THE STAGNANT NATURE OF THE
RIDGE AND WHAT HAS OCCURRED OVER THE PAST FEW DAYS. NAM QPF STILL
LOOKS VERY INACCURATE...AND IT DOES NOT SEEM TO AGREE WITH ITS OWN
MOS POPS.

PERSISTENCE WILL WORK WELL FOR TEMPS AS WELL...WITH HIGHS MAINLY IN
THE MID 80S EACH DAY AND OVERNIGHT LOWS IN THE LOWER TO MID 60S.

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

A MAJOR 500 MB PATTERN CHANGE WILL OCCUR DURING THE LONG TERM. THE
SOUTHEASTERN RIDGE WILL BE REPLACED WITH AN EASTERN U.S. TROUGH. THE
PERIOD OF TRANSITION WILL OCCUR FROM WEDNESDAY THROUGH FRIDAY. THE
GFS SHOWS VERY GOOD CONTINUITY WITH PREVIOUS RUNS...DEEPENING A 500
MB TROUGH OVER THE MISSISSIPPI VALLEY THURSDAY AND FRIDAY. AN
ASSOCIATED COLD FRONT WILL CROSS THE LOWER OHIO VALLEY THURSDAY OR
FRIDAY. ECMWF IS IN MUCH BETTER AGREEMENT WITH THE GFS...THROUGH
THURSDAY ANYWAY. BEYOND THURSDAY...THE ECMWF APPEARS TO OVERDEVELOP
A CLOSED LOW OVER THE SOUTHERN PLAINS AT THE EXPENSE OF THE NORTHERN
STREAM SYSTEM.

THIS SYSTEM APPEARS TO HOLD THE POTENTIAL FOR RATHER WIDESPREAD
CONVECTION...AT LEAST COMPARED TO WHAT WE HAVE SEEN THE PAST COUPLE
WEEKS. GIVEN RATHER STRONG DYNAMICS...THE OTHERWISE UNIMPRESSIVE
WIND FIELDS AND INSTABILITY COULD YIELD SOME INTENSE CONVECTION.

TEMPS WILL CHANGE LITTLE DESPITE THE PASSAGE OF THE FRONT LATE IN
THE WEEK. MAIN EFFECT SHOULD BE LOWER HUMIDITY. LONGER RANGE GFS
OPERATIONAL AND ENSEMBLE GUIDANCE HAMMERS AT THE DEVELOPMENT OF A
PRONOUNCED EASTERN TROUGH/WESTERN RIDGE PATTERN.

&&

.AVIATION...

SOME HZ...POSSIBLY MVFR AT TIMES POSSIBLE. OFF AND ON HIGH CLOUDS
EXPECTED WITH DIURNAL ENHANCED CU LATE MORNING AND AFTERNOON. THERE
IS A LIMITED TSRA CHANCE AT THE TAF SITES. BETTER CHANCES AT KCGI
AND KEVV CLOSER TO A WEAK SURFACE BOUNDARY. LIGHT AND VARIABLE WINDS
EARLY THIS MORNING...SHOULD BECOME SSW...AT OR BELOW 10 KTS
TODAY...AND RETURN TO LIGHT TONIGHT.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

PUBLIC...MY
AVIATION...CN
Hazardous weather outlook, May 27, 3:33 AM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
433 AM CDT SUN MAY 27 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-280945-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
433 AM CDT SUN MAY 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS...MAINLY OVER SOUTHEAST
MISSOURI AND SOUTHERN ILLINOIS DURING THE AFTERNOON AND EVENING
HOURS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. A FEW STORMS
COULD PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A LOW CHANCE OF THUNDERSTORMS WILL CONTINUE ALMOST DAILY...MONDAY
THROUGH WEDNESDAY. THE HIGHEST CHANCES OF STORMS WILL CONTINUE TO
BE NORTH AND WEST OF THE OHIO RIVER THROUGH WEDNESDAY. THESE
STORMS ARE NOT EXPECTED TO BE SEVERE.

THE CHANCE OF THUNDERSTORMS WILL INCREASE THURSDAY AND THURSDAY
NIGHT...WHEN A COLD FRONT WILL APPROACH FROM THE WEST. WHILE THESE
STORMS WILL LIKELY BE STRONGER AND MORE NUMEROUS...THE POTENTIAL
FOR AN ORGANIZED SEVERE WEATHER OUTBREAK APPEARS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

MY

The radar

The Paducah radar (KPAH), 68 km away, was scanning. The volume nearest the first event began at 19:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Scott

When
May 27, 1:20 PM CST
Where
Scott County, 3 mi S of Blodgett
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
County Official
Coordinates
36.957, -89.530

At Highway H and County Road 524, several trees were down across roads. Trees ranged in diameter from 6 to 18 inches. Six to eight houses had minor wind damage to their roofs, mainly shingles blown off. There was siding and fence damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2007Every state in 2007This day in weather historyWarnings in Missouri, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 26154.